Sign in to follow this  
Followers 0

Can Wellbutrin lower serotonin levels?

12 posts in this topic

Posted (edited) · Report post

I only started taking it on Tuesday and I've also experienced some stress, sleep deprivation, and depression triggers this week.  But I can't help but wonder: If you raise dopamine levels (which WellB does, right?), do your serotonin levels go down in response?  I'm pretty sure I read this on Dr. Amen's website.  This would be important for me to know because serotonin reuptake inhibition works well to quell depressive feelings and thoughts for me.

Edited by hollywoodfreaks

Share this post


Link to post
Share on other sites

Posted · Report post

No Dpaamine should not effect your serotonin levels.  That wouldn't make sense to me if it did.  I take both Cymbalta and WB and I fell awesome.  WB will effect sleep for the first few weeks that your start it, its a known side effect.

Share this post


Link to post
Share on other sites

Posted · Report post

I only started taking it on Tuesday and I've also experienced some stress, sleep deprivation, and depression triggers this week.  But I can't help but wonder: If you raise dopamine levels (which WellB does, right?), do your serotonin levels go down in response?  I'm pretty sure I read this on Dr. Amen's website.  This would be important for me to know because serotonin reuptake inhibition works well to quell depressive feelings and thoughts for me.

The same thing happened to me when I started taking Wellbutrin.  It eventually went away after my head got used to the stuff, but everytime I went up with the dose it happened again to some degree.  Give it a few weeks and see if it goes away.

Share this post


Link to post
Share on other sites

Posted · Report post

Thanks, Kalifornia, I was just thinking the same thing.  I just remembered that something similar happened when I started Lexapro and almost every time I raised the dose.  Maybe the same thing is happening with the WellB.

Share this post


Link to post
Share on other sites

Posted · Report post

You talking about sleep issues or serotonin response?

Share this post


Link to post
Share on other sites

Posted (edited) · Report post

I only started taking it on Tuesday and I've also experienced some stress, sleep deprivation, and depression triggers this week.  But I can't help but wonder: If you raise dopamine levels (which WellB does, right?), do your serotonin levels go down in response?  I'm pretty sure I read this on Dr. Amen's website.  This would be important for me to know because serotonin reuptake inhibition works well to quell depressive feelings and thoughts for me.

<{POST_SNAPBACK}>

keep in mind that wellbutrin (inc. metabolites!!) is also a weak serotonin reuptake inhibitor.  so it probably varies a lot depending on how much that affects you.

i think it helps serotonin but not much.

Edited by zsandoz

Share this post


Link to post
Share on other sites

Posted · Report post

keep in mind that wellbutrin (inc. metabolites!!) is also a weak serotonin reuptake inhibitor.  so it probably varies a lot depending on how much that affects you.

i think it helps serotonin but not much.

<{POST_SNAPBACK}>

Really?  I thought it pretty much didn't touch serotonin and that was why it is ok to take it with SSRIs.

Share this post


Link to post
Share on other sites

Posted (edited) · Report post

keep in mind that wellbutrin (inc. metabolites!!) is also a weak serotonin reuptake inhibitor.  so it probably varies a lot depending on how much that affects you.

i think it helps serotonin but not much.

<{POST_SNAPBACK}>

Really?  I thought it pretty much didn't touch serotonin and that was why it is ok to take it with SSRIs.

<{POST_SNAPBACK}>

it does hit serotonin but its very mild.  i think the parent compound (bupropion) definately inhibits reuptake of serotonin weakly, so probably the other metabolites do too.

heres a link:

http://www.preskorn.com/columns/0001.html

in other words, yeah it is safe to take with SSRIs but it still does affect serotonin a little, just not enough to be a cause to worry when you combine them.

Edited by zsandoz

Share this post


Link to post
Share on other sites

Posted · Report post

zsandoz is correct.  But not enough to cause serotonin syndrome.  I was taking 90mg Cymbalta which is Serotonin and Norepinephrin and WB which is Dopamine and does have a bit of serotonin.

Share this post


Link to post
Share on other sites

Posted · Report post

Yeah. The direct effect buproperion on 5-HT is largely inconsequential from what I gather.  Some ups and down in the early days of being on the med are pretty normal, particularly if you're on the SR or instant release.  If you continue to have problems and are not already on it, see about taking the XL formulation.

Share this post


Link to post
Share on other sites

Posted · Report post

Yeah. The direct effect buproperion on 5-HT is largely inconsequential from what I gather.  Some ups and down in the early days of being on the med are pretty normal, particularly if you're on the SR or instant release.  If you continue to have problems and are not already on it, see about taking the XL formulation.

<{POST_SNAPBACK}>

i agree the XL is the best one, especially on the side effects.  i think if the XL doesnt work though to try the SR tho, because they "felt" different to me when i took them.  for ADD-like symptoms i bet the SR one is better

Share this post


Link to post
Share on other sites

Posted · Report post

Yeah. The direct effect buproperion on 5-HT is largely inconsequential from what I gather.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0